Alert archive / New Hampshire / Coastal Flood Statements in 2021
Coastal Flood Statement 3, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at May 29, 2021, 6:43 PM EDT for Rockingham County, New Hampshire; York County, Maine. It took effect at May 30, 2021, 12:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2021, 6:43 PM EDT (22:43 UTC)
- In effect from
- May 30, 2021, 12:00 AM EDT
- Expired
- May 30, 2021, 3:20 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -267 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724
WHUS41 KGYX 292243
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
643 PM EDT Sat May 29 2021
MEZ023-NHZ014-300800-
/O.NEW.KGYX.CF.S.0003.210530T0400Z-210530T0800Z/
Coastal York-Coastal Rockingham-
643 PM EDT Sat May 29 2021
* WHAT...Minor splashover possible around the time of high tide
tonight.
* WHERE...In New Hampshire, Coastal Rockingham County. In Maine,
Coastal York County.
* WHEN...From midnight tonight to 4 AM EDT Sunday.
* IMPACTS...High astronomical tides combined with offshore swells
of 6 to 10 feet may allow for areas of minor splashover or
localized pockets of minor flooding tonight, mainly between 2
and 3 AM. No significant impacts are expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
30/03 AM 10.8 1.3 0.7 7 None
30/04 PM 9.2 -0.3 0.5 7 None
31/04 AM 9.7 0.2 0.1 5 None
31/05 PM 8.0 -1.5 -0.4 4 None
01/05 AM 8.7 -0.8 -0.4 3 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
30/03 AM 10.5 1.7 0.6 4 None
30/03 PM 8.9 0.1 0.5 3 None
31/04 AM 9.6 0.8 0.1 3-5 None
31/04 PM 7.8 -1.0 -0.4 3 None
01/05 AM 8.6 -0.2 -0.4 2 None
&&
$$2 follow-up statements
093
WHUS41 KGYX 300631
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
231 AM EDT Sun May 30 2021
MEZ023-NHZ014-300800-
/O.CON.KGYX.CF.S.0003.000000T0000Z-210530T0800Z/
Coastal York-Coastal Rockingham-
231 AM EDT Sun May 30 2021
* WHAT...Minor splashover possible around the time of high tide
tonight.
* WHERE...In New Hampshire, Coastal Rockingham County. In Maine,
Coastal York County.
* WHEN...From midnight tonight to 4 AM EDT Sunday.
* IMPACTS...Some water on low lying roads and property.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
30/03 AM 10.7 1.2 0.6 6 None
30/04 PM 9.3 -0.2 0.6 6-7 None
31/04 AM 9.8 0.3 0.2 5 None
31/05 PM 8.5 -1.0 0.1 4 None
01/05 AM 8.9 -0.6 -0.2 3 None
01/06 PM 8.1 -1.4 -0.2 2 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
30/03 AM 10.5 1.7 0.6 6 None
30/03 PM 9.0 0.2 0.6 6 None
31/04 AM 9.7 0.9 0.2 3-5 None
31/04 PM 8.3 -0.5 0.1 3 None
01/05 AM 8.8 -0.0 -0.2 3 None
01/06 PM 7.9 -0.9 -0.2 2 None
&&
$$482 WHUS41 KGYX 300720 CFWGYX Coastal Hazard Message National Weather Service Gray ME 320 AM EDT Sun May 30 2021 MEZ023-NHZ014-301930- /O.CAN.KGYX.CF.S.0003.000000T0000Z-210530T0800Z/ /O.NEW.KGYX.SU.Y.0001.210530T1000Z-210531T0000Z/ Coastal York-Coastal Rockingham- 320 AM EDT Sun May 30 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Large breaking waves of 7 to 8 feet. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions. Large waves can present a danger to people on rocks above the water. Stay away form rock outcrops along the shoreline exposed to ocean waves, as waves can easily sweep people into the cold ocean water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ MEZ024>026-301930- /O.NEW.KGYX.SU.Y.0001.210530T1000Z-210531T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln- 320 AM EDT Sun May 30 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Large breaking waves of 7 to 8 feet. * WHERE...Coastal Cumberland, Sagadahoc and Lincoln Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions. Large waves can present a danger to people on rocks above the water. Stay away form rock outcrops along the shoreline exposed to ocean waves, as waves can easily sweep people into the cold ocean water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at May 29, 6:37 PM EDT, 6 minutes earlier.
Area forecast discussion, May 29, 6:37 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Gray ME
637 PM EDT Sat May 29 2021
.SYNOPSIS...
Low pressure moving east into the Canadian maritimes will allow a
brief break in the rainfall through tonight. By Sunday
morning...low pressure will take shape off the Mid Atlantic coast
and travel north...with rain developing from south to north on
Sunday and continuing through Sunday night and Monday. This low
pulls east of the area Monday night with a drying and warming trend
for the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
635 PM Update...Little change to the going forecast at this
time. Dry weather is expected this evening with even some
sunshine expected before sunset across western and northern
zones. Have made a few adjustments to sky cover based on the
latest satellite obs. Otherwise, forecast remains on track.
Previously...
High Impact Weather Potential: Minimal.
Pattern: Complex mid and upper level pattern evolving early this
afternoon with shortwave trough over the eastern Great Lakes with
two embedded vorticity centers...one over Ohio and the other dropping
south into southeastern Ontario. These two will interact
briefly...causing the overall orientation of the trough to turn more
neutral...with flow aloft backing over New England. So...despite
rain now having largely tapered off as initial low pressure has
moved south of Nova Scotia...our break in the rainfall will be short
lived as the aforementioned trough spawns low pressure along the Mid
Atlantic coast. Our focus for the near term will be on developing
rain shield and it/s movement back into our area after midnight.
Through this Evening: Rain will depart southern NH through
4pm...with break in the clouds expected after this as we have what
will likely be the driest portion of the weekend this evening as low
pressure pulls east of the region. Temperatures may push up a
degree or two through early evening...but then fall back to the 45-
50 range by 8pm.
Tonight: The night should be largely precipitation free we remain
between systems with Canadian high pressure nosing south into the
region. After midnight...low pressure south of the region begins to
slowly move northward with precipitation along the warm front
nearing the forecast area towards daybreak. Temperatures in the
north will have the chance to fall again under partly cloudy
skies...but continue to be skeptical of statistical guidance lows
which have been performing poorly over the past few nights.
However...some frost will again be possible in the typical cold
spots up north. Within the cloud shield south of the
mountains...lows are expected to fall back to the lower/middle 40s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
High Impact Weather Potential: Heavy rain brings the potential
for localized flooding by Sunday night.
Pattern: Mid level low that cuts off over the Ohio Valley will turn
negatively tilted before it rejoins the westerlies by Sunday night
and Monday. This drives an atmospheric river with PWATS over 1.5"
into the northeast in the presence strong forcing for ascent through
the column...not only due to the aforementioned trough...but also
the right entrance region to an elongated H2 jet max centered north
of New England. Thus...the setup favors a significant rainfall event
which will be the primary concern for this forecast period.
Sunday: At 12Z...surface low should be centered just off the MD
coast as shortwave to the west gains a neutral tilt with deep
southerly flow entrenched along the east coast. Given the
aforementioned forcing setup...rain should stream northward during
the day with warm cloud depths moving above 10kft atop a very
impressive low level inversion /cold-air damming setup/. Given the
clouds and arriving precipitation...another cool day is expected
with nearly the entire forecast area in the 50s. While rain will
just be measuring by evening along the Canadian border...new
rainfall totals of one half inch are possible by Sunday evening over
far southern NH/ME. Given the approaching low...northeast winds
along the coast will increase to 15-25 mph...with 10-20 mph winds
inland.
Sunday Night: Warming atop the surface based cold dome
continues...with some elevated CAPE developing and therefore some
rumbles of thunder possible. Consensus brings the surface low to a
position near the southern New England coast by daybreak Monday.
Nearing low and continued prime jet max position suggests a soaking
rain for the overnight. Atop the inversion...should see some
enhanced precipitation rates in the upslope area of the Whites.
Ensemble probabilities show widespread 1" amounts are possible...with
pattern recognition suggesting that 2" amounts are likely if the
aforementioned upslope is maximized. Even further south along the
northward moving warm front/coastal front...some 2" amounts are
possible for the Sunday-Sunday night period. This won/t be
sufficient to cause any river problems...but low lying areas may see
some minor flooding due to heavy precipitation rates. Expect pretty
uniform temperatures in the 40s throughout the forecast area with
warming into the 50s possible along the coast if the surface warm
front moves far enough north.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A progressive pattern will hold across the area through next week
with several rounds of precipitation.
Monday begins with an upper level closed low located to our SW
over the mid Atlantic. This positions new england with warm
moist air streaming northwards ahead of a surface low over SE
NE. A rainy day seems like a lock and have kept PoP high
throughout the day. What is more subtle is the amount of rain.
QPF spread varies widely with ensemble spread for PWM with as low as
0.5" and as high as 3.5" during the day on Monday. These
amounts are largely based on how much of the direct southerly
flow of moisture can get into the region. Currently the trend is
for the wave to be progressive enough to move through quickly
and keep the moisture transport progressive and more into
eastern Maine, and have kept with this trend for the forecast
package. We will need to keep an eye on the potential for the
trough axis to become more negatively tilted, allowing more of
the moisture back into Western ME and NH and increasing the QPF.
Regardless of the amount, rain will be shifting out of the region by
Monday night as the low tracks into the Maritimes. With a humid
airmass holding overnight expect some fog to linger into Tuesday
morning.
Tuesday into Wednesday will be dry as high pressure moves into
the region. Expect a seabreeze thought at least the midcoast,
keeping high temperatures down slightly.
By Wednesday evening the next system begins to approach. A trough
digs into the Great Lakes to our west, with southerly flow setting
up ahead of it. This will lifr another warm front through the
region by late Wednesday into Thursday. Quite a spread on timing
with this, mainly based on the strength and location of the
high to the east. Overall have trended the precipitation
slightly later, only arriving around Thursday into Thursday
night.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Short Term...
Summary: Low pressure moves away from the region through this
evening...with conditions briefly improving before rain...low
ceilings...and fog arrive on Sunday as low pressure moves north
along the Atlantic Coast towards New England with the poor
conditions continuing through Sunday Night.
Restrictions: MVFR restrictions south...VFR north attm with
improving conditions bringing all sites to VFR this evening. Late
tonight through Sunday morning...deteriorating conditions are
expected to advance from south to north...with an extended period of
LIFR/IFR restrictions expected especially Sunday afternoon and
Sunday night.
Winds: Northeasterly winds 10g20kts are expected into this evening
diminishing to 5-10kts overnight /strongest along the coast/
before strengthening again to 10g20kts for the day on Sunday.
Northeasterly winds will diminish to 5-10kts again Sunday night.
Lightning: Lightning is not expected through Sunday...there is a low
potential for an isolated thunderstorm over southern NH or
along the coast of ME Sunday night.
LLWS: While northeasterly winds at 2kft will increase tonight /to
around 25kts/ and largely continue through the period...it currently
appears that the winds at the surface will be strong enough to
preclude any LLWS layers.
Long Term...
Monday will see widespread IFR as steady rain and areas of fog
impact all terminals. By Monday night the rain will come to an end
but still expect IFR fog to linger overnight into Tuesday. High
pressure will build in on Tuesday allowing for VFR to return with a
seabreeze for PSM PWM and RKD. The next round of precipitation
approaches on Thursday with more rain and IFR possible.
&&
.MARINE...
Short Term...
A prolonged period of northeasterly winds 20-30kts and 4-6'
waves is expected through Sunday as one area of low pressure
pulls into the Canadian maritimes through tonight before another
area of low pressure develops off the Mid Atlantic coast and
tracks north towards the region. Winds may turn more
southeasterly Sunday night as a warm front lifts north through
the waters.
Long Term... Rainy Monday as low pressure moves through the Gulf
of Maine. Seas will begin to subside overnight with high
pressure building in for Tuesday into Wednesday.
&&
.TIDES/COASTAL FLOODING...
One more high tide cycle within a foot of flood stage tonight
and with no significant surge expected. However, there are 8-11
foot, 8 period swells just offshore so some splashover is
possible around the time of the 2-3 am high tide tonight. Have
issued a coastal flood statement to cover this possibility.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 8 PM EDT Sunday for ANZ151-153.
Small Craft Advisory until 8 AM EDT Monday for ANZ150-152-154.
&&
NEAR TERM...Ekster/Arnott
SHORT TERM...Arnott
LONG TERM...Curtis
TIDES/COASTAL FLOODING...EksterHazardous weather outlook, May 29, 3:24 AM EDT, 15 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 324 AM EDT Sat May 29 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-300730- Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Interior Cumberland Highlands-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 324 AM EDT Sat May 29 2021 This Hazardous Weather Outlook is for portions of Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire, and southern New Hampshire. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ANZ150>154-300730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 324 AM EDT Sat May 29 2021 This Hazardous Weather Outlook is for portions of Atlantic coastal waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Coastal Flood Statements in New Hampshire, 2021Coastal Flood Statements in Maine, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.